Alert archive / Missouri / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 23, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Mar 24, 2009, 8:24 AM CDT for Henry County, Johnson County, Missouri. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 24, 2009, 8:24 AM CDT (13:24 UTC)
- Expired
- Mar 24, 2009, 9:00 AM CDT
- In force
- 36 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
Counties Henry County, MO, Johnson County, MO
The radar
The Pleasant Hill radar (KEAX), 41 km from the middle of the area, began a volume at 13:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 24, 8:41 AM CDT | HAIL 2.75 | 3 Wsw Chilhowee, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 1.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 241324
SVREAX
MOC083-101-241400-
/O.NEW.KEAX.SV.W.0023.090324T1324Z-090324T1400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
824 AM CDT TUE MAR 24 2009
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HENRY COUNTY IN WEST CENTRAL MISSOURI
SOUTHERN JOHNSON COUNTY IN WEST CENTRAL MISSOURI
* UNTIL 900 AM CDT
* AT 823 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTHWEST OF URICH...OR 15 MILES SOUTHEAST OF GARDEN CITY...AND
MOVING NORTHEAST AT 65 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
URICH AND CREIGHTON AROUND 830 AM CDT.
CHILHOWEE AROUND 840 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
HARTWELL...QUICK CITY...BLAIRSTOWN AND CENTERVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
&&
LAT...LON 3840 9407 3855 9407 3875 9393 3875 9359
3837 9392
TIME...MOT...LOC 1325Z 213DEG 55KT 3839 9405
$$
213 follow-up statements
000
WWUS53 KEAX 241337
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
837 AM CDT TUE MAR 24 2009
MOC083-101-241400-
/O.CON.KEAX.SV.W.0023.000000T0000Z-090324T1400Z/
HENRY MO-JOHNSON MO-
837 AM CDT TUE MAR 24 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
JOHNSON AND NORTHERN HENRY COUNTIES IN WEST CENTRAL MISSOURI UNTIL
900 AM CDT...
AT 836 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CHILHOWEE...OR 11 MILES SOUTHEAST OF HOLDEN...MOVING
NORTHEAST AT 65 MPH.
THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
HENRY AND SOUTHERN JOHNSON COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS CENTERVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
&&
LAT...LON 3847 9398 3857 9402 3875 9393 3875 9359
3848 9383
TIME...MOT...LOC 1336Z 213DEG 58KT 3857 9390
$$
21000
WWUS53 KEAX 241343
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
843 AM CDT TUE MAR 24 2009
MOC083-101-241400-
/O.CON.KEAX.SV.W.0023.000000T0000Z-090324T1400Z/
HENRY MO-JOHNSON MO-
843 AM CDT TUE MAR 24 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
JOHNSON AND NORTHERN HENRY COUNTIES IN WEST CENTRAL MISSOURI UNTIL
900 AM CDT...
AT 841 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CHILHOWEE...OR 9 MILES SOUTHEAST OF HOLDEN...MOVING
NORTHEAST AT 65 MPH. AT 840 AM...BASEBALL SIZED HAIL WAS REPORTED 2
MILES WEST OF CHILHOWEE.
THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
HENRY AND SOUTHERN JOHNSON COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
&&
LAT...LON 3851 9394 3857 9399 3875 9393 3875 9359
3854 9378
TIME...MOT...LOC 1342Z 213DEG 58KT 3865 9384
$$
21000
WWUS53 KEAX 241357
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
857 AM CDT TUE MAR 24 2009
MOC083-101-241406-
/O.EXP.KEAX.SV.W.0023.000000T0000Z-090324T1400Z/
HENRY MO-JOHNSON MO-
857 AM CDT TUE MAR 24 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JOHNSON AND NORTHERN
HENRY COUNTIES IN WEST CENTRAL MISSOURI WILL EXPIRE AT 900 AM CDT...
AT 856 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE. A NEW SEVERE THUNDERSTORM WARNING HAS ALREADY BEEN ISSUED
FOR NORTHERN JOHNSON COUNTY UNTIL 915 AM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
&&
LAT...LON 3851 9394 3857 9399 3875 9393 3875 9359
3854 9378
TIME...MOT...LOC 1356Z 213DEG 58KT 3884 9368
$$
21What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 6:39 AM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Mar 24, 6:39 AM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
639 AM CDT TUE MAR 24 2009
...UPDATED FOR AVIATION AND SHORT TERM DISCUSSION...
.UPDATE...
HAVE GONE AHEAD AND CANCELLED WESTERN PORTIONS OF FFA EARLIER THAN
SCHEDULED. MCV WHICH DEVELOPED OVER NORTHERN OKLAHOMA HAS SHIFTED
SLIGHTLY FURTHER EAST...IN ADDITION...COLD FRONT HAS NOW PUSHED INTO
THE WESTERN PORTIONS OF THE METRO WHICH WILL FORCE ANY ADDITIONAL
RAIN EAST OF THE AREA.
STILL MONITORING SEVERAL LINE SEGMENTS WHICH HAVE DEVELOPED THIS
MORNING. INSTABILITY REMAINS MEAGER AOA 300 J/KG...HOWEVER AS PRIMARY
VORT MAX HAS BECOME NEUTRALLY TILTED IT IS ALLOWING LOW-LVL FLOW TO
PARALLEL THESE STORMS. AS SOON AS STORMS BEGIN TO LOOK FAVORABLE TO
PRODUCE STRONG WINDS THEY QUICKLY FOLD AS INSTABILITY IS NOT LARGE
ENOUGH TO WITHSTAND THE STRONG ATMOSPHERIC SHEAR. STILL...IT REMAINS
PLAUSIBLE THAT A FEW STRONG WINDS MAY BE REPORTED THROUGH 15Z IN THE
EASTERN PORTIONS OF THE OUTLOOK AREA AS THIS MCV MOVES THOUGH GIVEN
MUCH OF THE SE CORNER OF THE CWA HAS REMAINED IN THE MID 60S OVERNIGHT.
DUX
&&
.PREV DISCUSSION...
/ISSUED 343 AM CDT TUE MAR 24 2009/
DISCUSSION...
IN THE SHORT TERM...CONVECTION CONTINUES TO REGENERATE ALONG THE
SLOW MOVING FRONTAL BOUNDARY STRETCHING FROM THE NW CORNER OF MO
SOUTHWEST TO AROUND WICHITA. STORMS ARE INCREASINGLY BECOMING
ELEVATED IN NATURE AS THEY SURVIVE ON A MEAGER 400-500 J/KG
MUCAPE. A SECONDARY AREA OF PRECIP WAS DEVELOPING ACROSS NORTHERN
OKLAHOMA AND NW ARKANSAS...MOVING INTO SOUTHWESTERN MO AND
SOUTHEASTERN KS. A RADAR LOOP OF THIS ACTIVITY REVEALS THE PRESENCE
OF A WEAK MCV...WHICH WILL LIKELY LEAD TO THE CONTINUED DEVELOPMENT
OF THIS ACTIVITY AS IT RAPIDLY LIFTS NE INTO EASTERN 1/3 OF THE CWA.
THROUGH THE MORNING HOURS...BROKEN CONVECTIVE LINE WILL CONTINUE TO
SLOWLY EDGE SE THROUGH THE MORNING HOURS AS UPR VORT LOBE BEGINS TO
PIVOT NE INTO THE CENTRAL PLAINS. HOWEVER SOUTHERN CONVECTION IS NOW
BEGINNING TO TAKE VALUABLE MOISTURE AWAY FROM THE NORTHERN
ACTIVITY...THUS...WERE SLOWLY SEEING A TRANSITION TO A LARGE SCALE
HEAVY STRATIFORM RAIN EVENT. DESPITE THE SVR THREAT WANING...STILL
EXPECTING THE POTENTIAL FOR A DECENT HEAVY RAINFALL EVENT AS NOTED
MCV LIFTS NORTHWARD. FOR NOW...WILL MAINTAIN CURRENT HEADLINES NOTING
THAT THE NORTHWESTERN PORTIONS OF THE WATCH MAY NEED TO BE CANCELED
EARLIER THAN THEIR 9AM SCHEDULED TIME. WILL ALSO MERGE FFA START
TIMES AND END TIMES INTO ONE PRODUCT.
FOR TODAY...AS VORT LOBE LIFTS NE IT SHOULD PROVIDE THE NEEDED SPARK
TO ACCELERATE THE FRONT AND ACCOMPANYING RAIN OUT OF THE CWA BY
18Z. TEMPERATURES HAVE REMAINED RATHER WARM OVER THE EASTERN CWA
WITH THE ATTENDANT CLOUD COVER AND CONTINUED LOW-LVL WAA. ONLY
MODEST COLD AIR ADVECTION PERSISTS BEHIND THE FRONT...SO WITH DRYING
MID-LVL AND RETURNING SUNSHINE TEMPS SHOULD REBOUND INTO THE MID
50S.
FOR THE MIDDLE OF THE WEEK...THE RATHER STRONG UPR LOW RESPONSIBLE
FOR THE RAIN WILL LIFT INTO THE MIDWEST. THIS LOW WILL LEAVE THE
ENTIRE CENTRAL UNITED STATES IN A PERIOD OF FLUX...AS BROAD LONG
WAVE TROUGHING WILL DEVELOP. AS A RESULT...WEDNESDAY WILL BE A
RATHER QUIET DAY AS SFC HIGH PRESSURE SINKS THROUGH THE REGION.
HOWEVER BY WEDNESDAY NIGHT...A WEAK UPR SHORTWAVE WILL DIVE
SOUTHEAST OUT OF BRITISH COLUMBIA AND INTO THE CENTRAL PLAINS. THIS
S/W SHOULD BE SUFFICIENT TO BRING BACK LOW-LVL MOISTURE INTO THE
AREA...WITH ISENTROPIC LIFT PRODUCING SHRA ACTIVITY WEDNESDAY
NIGHT. THIS S/W WILL LIFT AWAY FROM THE CWA ON THURSDAY WITH
ANOTHER TRANQUIL AND QUIET DAY EXPECTED. TEMPERATURES BOTH DAYS
WILL NOT RANGE TOO FAR FROM NORMAL.
IT APPEARS THE END OF THE WEEKEND AND NEXT WEEKEND ARE GOING TO BE
RATHER WET AND UNSETTLED AS A RATHER STRONG MID-LVL DISTURBANCE WILL
DIG SOUTHEAST AND INTO THE FOUR CORNERS REGION FORMING A CUT-OFF LOW
BY FRIDAY MORNING. GFS/GEFS HAVE BEEN CONSISTENTLY ADVERTISING THIS
LOW TO RAPIDLY DEEPEN AS IT MOVES TOWARDS THE AREA. OF
NOTE...EVENING ECMWF AND GEM HAVE ALSO CAUGHT ONTO A SIMILAR SOLN AS
THE GFS. THIS SYSTEM WILL INDUCE A RAPID RETURN OF MOISTURE
NORTHWARD AS IT PASSES SOUTH OF THE CWA WITH STRONG ISENTROPIC LIFT
FORMING OVER THE AREA. HAVE UPPED POPS INTO THE LIKELY CATEGORY FOR
FRIDAY NIGHT AND SATURDAY. AFTER WHAT SEEMS LIKE AN INCREDIBLE
STRETCH OF WARM SPRING-LIKE WEATHER...ITS HARD TO MENTION THE WORD
SNOW IN A FCST FOR LATE MARCH. HOWEVER...SHOULD CURRENT SOLNS PAN
OUT...THE POTENTIAL DOES EXIST FOR A BIT OF WET SNOW IN THE REGION
FRIDAY NIGHT INTO SATURDAY. STILL A HIGH DEGREE OF UNCERTAINTY FOR
THIS OCCURRENCE AS THESE STORMS TYPICALLY TEND TO DIG DEEPER AND SLOW
AS THEY MOVE THROUGH THE REGION. IN ADDITION...WHILE CURRENT SOLNS
ARE TRYING TO BRING A GREAT DEAL OF COLD AIR ALOFT SOUTHWARD...GIVEN
THE TIME OF YEAR AND STRENGTH OF THE SYSTEM...THIS COLD AIR IS OFTEN
OVERDONE WITH WARMER AIR USUALLY WINNING OUT. WILL CAUTIOUSLY LOWER
TEMPS FOR FRIDAY AND SATURDAY AND EXPAND RAIN SNOW WORDING.
DUX
.AVIATION...
FOR THE 12Z TAFS...COLD FRONT IS NOT SITUATED RIGHT ON THE DOORSTEP
OF THE KANSAS CITY TERMINALS...THUS WILL SEE A BIT OF VARIABLE WINDS
BEFORE THE PRIMARY VORT MAX KICKS THE FRONT EASTWARD IN THE NEXT 1-2
HOURS. RAINFALL WILL NEARLY BE COMING TO AN END OVER ALL OF THE
TERMINALS...HOWEVER WOULDNT BE SURPRISED TO SEE A FEW VFR SHOWERS
CONTINUE TO DEVELOP THROUGH 15Z.
FOR THE MOST PART CIGS WILL REMAIN VFR THROUGH THE
MORNING...HOWEVER NOTING THAT MOISTURE IS BECOMING TRAPPED ALONG THE
FRONT RESULTING IN A PERIOD OF MVFR CIGS. EXPECT THESE CONDITIONS TO
SUBSIDE RAPIDLY AS THE FRONT MOVES EAST. WINDS WILL REMAIN LIGHT
INITIALLY THIS MORNING. HOWEVER AS PRESSURE RISES BEGIN TO INCREASE
BY THE LATE MORNING...WNW WINDS WILL BEING TO INCREASE AND MAY BECOME
GUSTY THROUGH THE AFTERNOON HOURS. VFR CONDITIONS WILL PREVAIL
THROUGH THE OVERNIGHT HOURS...WITH A SCT MID-LVL CLOUD DECK
ASSOCIATED WITH WRAP AROUND MOISTURE FROM DEPARTING UPR LOW IN THE
NORTHERN PLAINS REMAINING THROUGH THE NIGHT.
DUX
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 10 AM TUESDAY FOR MOZ006-MOZ007-MOZ008-
MOZ014-MOZ015-MOZ016-MOZ017-MOZ022-MOZ023-MOZ024-MOZ025-
MOZ030-MOZ031-MOZ032-MOZ033-MOZ038-MOZ039-MOZ040-MOZ044-
MOZ045-MOZ046-MOZ054.
KS...NONE.Hazardous weather outlook, Mar 24, 5:50 AM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 550 AM CDT TUE MAR 24 2009 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-251100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 550 AM CDT TUE MAR 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL CONTINUE TO PUSH THROUGH THE OUTLOOK AREA DURING THE MORNING HOURS. SHOWERS AND THUNDERSTORMS AHEAD OF THIS FRONT WILL CONTINUE TO LIFT NORTHEAST ALONG AND EAST OF A LINE FROM BETHANY TO BLUE SPRINGS AND BUTLER. BY MID-DAY...SHOWER AND THUNDERSTORM ACTIVITY WILL BEGIN TO SHIFT OUT OF THE OUTLOOK AREA TO THE EAST...WITH DRIER AIR MOVING IN FROM THE NORTHWEST. WHILE PROBABILITIES REMAIN LOW...A FEW STRONG THUNDERSTORMS WITH MAY BE POSSIBLE EARLY THIS MORNING...ALONG AND EAST OF A LINE FROM PRINCETON TO CHILLICOTHE AND TRENTON. ANY THREATS WOULD REMAIN IN THE FORM OF DAMAGING WINDS AND LARGE HAIL. IN ADDITION...LOCALLY HEAVY RAINFALL WILL REMAIN A POSSIBILITY AS THUNDERSTORMS MOVE OVER THE SAME AREAS. URBAN...SMALL STREAM...AND RIVER FLOODING MAY BE POSSIBLE BEFORE THESE STORMS MOVE OUT OF THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER STRONG SPRING STORM SYSTEM WILL BE MOVING INTO THE REGION FRIDAY THROUGH SATURDAY MORNING. THE MOST LIKELY TIME FRAME FOR THUNDERSTORMS WILL BE FRIDAY NIGHT...MAINLY IN AREAS TO THE SOUTH AND EAST OF KANSAS CITY...INTO CENTRAL MISSOURI. IT IS TOO EARLY TO TELL IF SEVERE WEATHER WILL OCCUR WITH THIS SYSTEM. SOME POTENTIAL EXISTS FOR COLDER AIR TO BECOME WRAPPED INTO THIS SYSTEM FROM THE NORTHWEST FRIDAY NIGHT INTO SATURDAY MORNING AS IT MOVES INTO THE AREA. WHILE THERE REMAINS A HIGH DEGREE OF UNCERTAINTY THAT THIS COLD AIR WILL MAKE IT INTO THE SYSTEM...IF THIS HAPPENS RAIN MAY MIX WITH OR TURN TO SNOW BEFORE THIS SYSTEM EXITS ON SATURDAY ESPECIALLY OVER NORTHEASTERN KANSAS AND NORTHWESTERN MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...HOWEVER REPORTS OF FLOODING OR HEAVY RAIN WOULD BE APPRECIATED. DUX
In the hours before
Special weather statement, Mar 24, 2:29 AM CDT, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 229 AM CDT TUE MAR 24 2009 KSZ103>105-MOZ028-029-240800- CLAY-JOHNSON-LEAVENWORTH-PLATTE-WYANDOTTE- 229 AM CDT TUE MAR 24 2009 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN LEAVENWORTH...NORTHERN JOHNSON...SOUTHERN PLATTE...SOUTHWESTERN CLAY AND WYANDOTTE COUNTIES UNTIL 300 AM CDT... AT 229 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR EDWARDSVILLE...MOVING NORTHEAST AT 45 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... KANSAS CITY KANSAS BY 240 AM CDT. PARKVILLE...WEATHERBY LAKE...HOUSTON LAKE AND RIVERSIDE BY 245 AM CDT. PLATTE WOODS...LAKE WAUKOMIS...OAKVIEW AND GLADSTONE BY 250 AM CDT. FERRELVIEW BY 255 AM CDT. THE TOWNS OF HOLLIDAY...PIPER...MUNCIE...MAYWOOD...POMEROY... WOLCOTT...BEVERLY HILLS...WALDRON...OAKS AND OAKWOOD ARE ALSO IN THE PATH OF THIS STORM. NRR
Local storm report, Mar 24, 3:38 AM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
338 AM CDT TUE MAR 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM NON-TSTM WND DMG 3 W WESTBORO 40.54N 95.38W
03/23/2009 ATCHISON MO LAW ENFORCEMENT
8 INCH DIAMETER TREE SNAPPED OFF.
0445 PM NON-TSTM WND DMG ATCHISON 39.56N 95.13W
03/23/2009 ATCHISON KS LAW ENFORCEMENT
ROOF DAMAGE TO VET CLINIC
0457 PM NON-TSTM WND DMG 5 S CAMERON 39.67N 94.24W
03/23/2009 CLINTON MO LAW ENFORCEMENT
TREE BLOWN DOWN.
0715 PM HAIL CORNING 40.25N 95.45W
03/23/2009 E1.00 INCH HOLT MO TRAINED SPOTTER
0717 PM HAIL 2 N CORNING 40.28N 95.45W
03/23/2009 E1.00 INCH ATCHISON MO EMERGENCY MNGR
QUARTER SIZED HAIL ON I-29 EXIT 99. REPORTED BY COUNTY
DISPATCH.
0720 PM HAIL FAIRFAX 40.34N 95.39W
03/23/2009 E1.25 INCH ATCHISON MO TRAINED SPOTTER
0846 PM HAIL 4 N OREGON 40.04N 95.14W
03/23/2009 E0.75 INCH HOLT MO TRAINED SPOTTER
0910 PM HAIL MARYVILLE 40.34N 94.87W
03/23/2009 E1.00 INCH NODAWAY MO TRAINED SPOTTER
0122 AM HAIL BRIMSON 40.14N 93.74W
03/24/2009 E0.75 INCH GRUNDY MO AMATEUR RADIO
&&
DDEROCHESpecial weather statement, Mar 24, 6:22 AM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 622 AM CDT TUE MAR 24 2009 MOZ039-044-045-241145- JOHNSON-PETTIS-SALINE- 622 AM CDT TUE MAR 24 2009 ...SIGNIFICANT WEATHER ALERT FOR EASTERN JOHNSON...NORTHERN PETTIS AND SOUTHWESTERN SALINE COUNTIES UNTIL 645 AM CDT... AT 620 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF LEETON...OR 7 MILES SOUTHWEST OF WHITEMAN AIR FORCE BASE...MOVING NORTHEAST AT 50 MPH. WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR... WHITEMAN AIR FORCE BASE AND KNOB NOSTER BY 630 AM CDT. LA MONTE BY 635 AM CDT. HOUSTONIA BY 640 AM CDT. 6 MILES SOUTHEAST OF SWEET SPRINGS BY 645 AM CDT. THE TOWN OF HUGHESVILLE IS ALSO IN THE PATH OF THIS STORM. NRR
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 7:04 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt | 41 min |
| Mar 23, 8:12 PM CDT | Severe Thunderstorm Warning | EAX | Holt | 33 min |
| Mar 23, 8:42 PM CDT | Severe Thunderstorm Warning | EAX | Holt, Nodaway | 33 min |
| Mar 24, 12:36 AM CDT | Areal Flood Advisory | EAX | Buchanan, Platte | 5 hr |
| Mar 24, 1:14 AM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Harrison | 31 min |
| Mar 24, 7:47 AM CDT | River Flood Warning | EAX | Andrew, Nodaway | 13 hr |
| Mar 24, 8:03 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Henry | 27 min |
| Mar 24, 8:48 AM CDT | Severe Thunderstorm Warning | EAX | Johnson, Lafayette, Saline | 27 min |
| Mar 24, 8:51 AM CDT | River Flood Warning | EAX | Buchanan | 53 hr |
| Mar 24, 9:27 AM CDT | River Flood Warning | EAX | Linn, Livingston | 69 hr |
| Mar 24, 9:27 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 5 days |
| Mar 24, 12:08 PM CDT | Areal Flood Warning | EAX | Adair, Daviess, DeKalb, Gentry, Grundy, Harrison and 6 more | 18 hr |
| Mar 24, 12:17 PM CDT | River Flood Warning | EAX | Andrew, Buchanan | 21 hr |
| Mar 24, 12:41 PM CDT | Areal Flood Warning | EAX | Cooper, Howard | 24 hr |
| Mar 24, 1:44 PM CDT | River Flood Warning | EAX | Cooper | 22 hr |
| Mar 24, 1:44 PM CDT | River Flood Warning | EAX | Cooper | 34 hr |
| Mar 24, 2:48 PM CDT | River Flood Warning | EAX | Howard | 18 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.